MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS, PRODUCT CODE: QCB

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS, PRODUCT CODE: QCB
Model Number VTICM5 12.6
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/20/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A healthcare professional reported that following an implantable collamer lens (icl) implantation procedure, the patient experienced low vault.In a separate visit the lens was exchanged for a longer length lens and the problem was resolved.It has been noted that the surgeon elected a different length lens than that initially suggested by the icl calculation software.Therefore, there is not enough safety and effectiveness data to support implantation in this patient category.Cause of the event was reported as unknown.There are multiple medical device reports associated with this patient.This is report 2 of 2 total reports.Based on the information provided, the risk assessment for our product, and our experience, we have determined the cause of contribution of the reported issue is not indicative of a manufacturing related issue of product.Deficiency.
 
Additional Manufacturer Narrative
Claim# (b)(4).See claim# (b)(4), for fellow eye.
 
Additional Manufacturer Narrative
B5 - corrected to: "a healthcare professional reported that following an implantable collamer lens (icl) implantation procedure, the patient experienced low vault.In a separate visit the lens was exchanged for a longer length lens and the problem was resolved.Cause of the event was reported as unknown.There are multiple medical device reports associated with this patient.This is report 1 of 2 total reports.Based on the information provided, the risk assessment for our product, and our experience, we have determined the cause of contribution of the reported issue is not indicative of a manufacturing related issue of product deficiency." in the initial mdr.Claim # (b)(4).
 
Event or Problem Description
A healthcare professional reported that following an implantable collamer lens (icl) implantation procedure, the patient experienced low vault.In a separate visit the lens was exchanged for a longer length lens and the problem was resolved.Cause of the event was reported as unknown.There are multiple medical device reports associated with this patient.This is report 1 of 2 total reports.Based on the information provided, the risk assessment for our product, and our experience, we have determined the cause of contribution of the reported issue is not indicative of a manufacturing related issue of product deficiency.

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS, PRODUCT CODE: QCB
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
800 royal oaks dr. suite:210
monrovia, CA 91016
MDR Report Key20201944
Report Number2023826-2024-04260
Device Sequence Number20716707
Product Code QCB
UDI-Device Identifier00840311308941
UDI-Public00840311308941
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model NumberVTICM5 12.6
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2024
Supplement Date Received by Manufacturer12/07/2024
Initial Report FDA Received Date09/12/2024
Supplement Report FDA Received Date12/07/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL-UNK.; FOAM TIP PLUNGER MODEL-UNK.; INJECTOR MODEL-UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age29 YR
Patient SexFemale